Olanzapine May Cause Delirium in Geriatric Patients
J Clin Psychiatry 2004;65(4):583-583 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.
Sir: Olanzapine, a second-generation antipsychotic, is indicated by the U.S. Food and Drug Administration (FDA) for schizophrenia and bipolar I acute mania but has limited evidence for use in elderly patients with these conditions.1 Olanzapine was FDA-approved in December 2003 for maintenance monotherapy for bipolar disorder. Olanzapine at doses up to 20 mg is recommended to treat schizophrenia and acute mania.2 The package insert, however, recommends a lower dosage in geriatric patients, based upon studies of elderly with schizophrenia or dementia with psychotic symptoms, not those with acute mania.